EconPapers    
Economics at your fingertips  
 

On the (in-)dependence between financial and actuarial risks

Jan Dhaene, Alexander Kukush, Elisa Luciano, Wim Schoutens and Ben Stassen

Insurance: Mathematics and Economics, 2013, vol. 52, issue 3, 522-531

Abstract: Probability statements about future evolutions of financial and actuarial risks are expressed in terms of the ‘real-world’ probability measure P, whereas in an arbitrage-free environment, the prices of these traded risks can be expressed in terms of an equivalent martingale measure Q. The assumption of independence between financial and actuarial risks in the real world may be quite reasonable in many situations. Making such an independence assumption in the pricing world however, may be convenient but hard to understand from an intuitive point of view. In this pedagogical paper, we investigate the conditions under which it is possible (or not) to transfer the independence assumption from P to Q. In particular, we show that an independence relation that is observed in the P-world can often not be maintained in the Q-world.

Keywords: Independence; Real-world probability measure P; Risk-neutral probability measure Q; Financial risks; Actuarial risks; Insurance securitization (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (17)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167668713000413
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:insuma:v:52:y:2013:i:3:p:522-531

DOI: 10.1016/j.insmatheco.2013.03.003

Access Statistics for this article

Insurance: Mathematics and Economics is currently edited by R. Kaas, Hansjoerg Albrecher, M. J. Goovaerts and E. S. W. Shiu

More articles in Insurance: Mathematics and Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:insuma:v:52:y:2013:i:3:p:522-531